Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
I am a licensed veterinarian and I can answer your questions abbot side effects of steroids. What are your questions or concerns?
Steroids can cause panting but the mechanism is currently unknown. Other side effects of steroids include increased thirst, increased urination, increased appetite and a pot bellied appearance. Steroids can also cause a generalized muscle wasting. Does this help to answer your question? please feel free to let me know if you need more information or have a specific question.
32 breaths per minute is high end of normal so I wouldn't worry if his respiratory rate is above 40 consistently or he is in respiratory distress and having to work hard just to breathe then I would be concerned. otherwise it just sounds like he he having a typical steroid side effect.
If he is at rest and seems to be comfortable otherwise, then I would just continue to monitor him. If he seems like he is struggling to breathe or is having to concentrate on breathing so much that he does not want to do other things like eat or play, then he may have a problem and should be seen by a veterinarian.
Because dos tend to breathe faster when they pant, if he is panting and not acting like he is distressed, then I would tend not to worry about this either. If you are concerned you can always take video of what he is doing and show your vet to see if he or she is concerned.
Does this address your concerns about your dog today?
Generally muscle wasting is not seen for several weeks after use. This also depends on the dose as well. There is not a lot of steroid in Temeril-P so I would not expect a dramatic difference unless he is very small or on a large dose, then there may be some other reason that his hind legs are weaker and he should be seen by your veterinarian.